Thunderstorm Wind, Cambria
- When
- April 9, 3:56 PM EST
- Where
- Cambria County, Barnesboro
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.667, -78.783
Trees were down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 9, 12:30 PM EST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 130 PM EDT MON APR 9 2001 ...WORK ZONES BY 330 PM... ...ZONES BY 350 PM... ...CHANGES... WILL KEEP FCST CLOSE TO WHAT WE HAVE NOW. FOR MONDAY...WILL PUT CHC SHOWERS IN. ...DISC... ...SHORT TERM... FRONT TO LINGER NEARBY INTO TUE. SW PART OF CWA OF CONCERN...AS FFG ABOUT .5/HR...AND THIS THIS AREA HAS HAD SOME HEAVY STORMS LAST 2 MORNINGS...AND OUTLOOKED FOR HEAVY RAIN. PIT 12Z SOUNDING QUITE UNSTABLE GIVEN TIME OF DAY. WILL HOLD OFF ON WATCH NOW...AS BANDS MORE N/S THAN E/W...AND IT WILL RAIN FOR DAYS...BUT WILL KEEP AN EYE ON IT. ANYWAY...WORSE ACTIVITY LIKELY INTO EARLY EVENING S PA...THEN JUST A CHC OF A SHOWER/STORM OVERNIGHT AND MOST OF TUE. MORE WIDESPREAD ACTIVITY POSSIBLE LATE TUE/EARLY WED AM...MAINLY SW PART OF CWA. MUCH OF WED MAY NOT BE BAD...AS TWO WARM FRONTS SET UP...ONE WELL TO THE SOUTH...AND ANOTHER TO THE N...AND UPPER LEVEL RIDGING TAKES HOLD. ...LONG TERM... WED STILL LOOKS TO BE THE BEST CHC FOR DRY WX THIS WEEK...IN THIS ABNORMALLY WET/MILD PATTERN. DOUBLE WARM FRONT LIKELY ON WED...AS MENTIONED ABOVE. INTENSE STORM PULLS TO THE NE...AND MORE ACTION INTO THE WEEKEND...AT LEAST SHOWERS. SPS FOR CONVECTIVE OUTLOOK WESTERN HALF OF CWA. .CTP...SEVERE WATCH UNTIL 5 PM...WESTERN PART OF CWA. MARTIN
PAZ004-005-010-017-024-025-033-034-092100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1101 AM EDT MON APR 9 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 PM FOR PORTIONS OF CENTRAL PENNSYLVANIA... THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES...WARREN...MCKEAN...ELK...CLEARFIELD...CAMBRIA...BLAIR... SOMERSET AND BEDFORD. A STRONG LINE OF THUNDERSTORMS IS MOVING ACROSS OHIO TOWARD PENNSYLVANIA. THIS LINE WILL BE MOVING INTO THE WARM...MOIST AND UNSTABLE AIR MASS OVER CENTRAL PENNSYLVANIA. THERE ARE VERY STRONG WINDS BLOWING AT HIGH LEVELS OVER THE NORTHEASTERN UNITED STATES AND DURING THUNDERSTORMS THESE WINDS MAY BE BROUGHT DOWN TO GROUND LEVEL. AS A RESULT THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL PENNSYLVANIA THIS AFTERNOON. ALTHOUGH A FEW THUNDERSTORMS MAY DEVELOP AHEAD OF THE LINE...THE GREATEST THREAT OF STRONG DAMAGING WINDS AND LARGE HAIL WILL OCCUR WITH THE LINE WHICH WILL BE ARRIVING IN WARREN BETWEEN 130 PM AND 2 PM. THE LINE SHOULD STRETCH FROM BRADFORD TO JOHNSTOWN AROUND 2 PM AND MOVE EAST FROM THERE. STAY TUNED TO NOAA WEATHER RADIO AND YOUR FAVORITE MEDIA OUTLET FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS. SKYWARN ACTIVATION MAY BE REQUIRED THIS AFTERNOON. HEAD
PAZ006-011-012-018-019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-100030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 209 PM EDT MON APR 9 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM FOR A LARGE PORTION OF CENTRAL PENNSYLVANIA... THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES... POTTER...TIOGA...CAMERON...CLINTON...LYCOMING... SULLIVAN...CENTRE...UNION...SNYDER...NORTHUMBERLAND...MONTOUR... COLUMBIA...SCHUYLKILL...PERRY...DAUPHIN...LEBANON...HUNTINGDON... MIFFLIN...JUNIATA...FULTON...FRANKLIN...ADAMS...YORK...AND LANCASTER. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY THIS EVENING. THE STORMS WILL BE NEAR A WILLIAMSPORT...TO STATE COLLEGE TO ALTOONA LINE BY 4 PM...AND NEAR HARRISBURG AND YORK BY 6 PM. STRONG...GUSTY WINDS AND HAIL WILL ACCOMPANY THE STRONGER STORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. MSE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244755.